December  2017, 37(12): 5979-6034. doi: 10.3934/dcds.2017259

Derivation of limit equations for a singular perturbation of a 3D periodic Boussinesq system

1. 

BCAM -Basque Center for Applied Mathematics, Mazarredo, 14, E48009 Bilbao, Basque Country, Spain

2. 

Institut de Mathématiques de Bordeaux, 351 Cours de la Libération, 33400 Talence, France

Received  February 2016 Revised  July 2017 Published  August 2017

Fund Project: This research was partially supported by the Basque Government through the BERC 2014-2017 program and by the Spanish Ministry of Economy and Competitiveness MINECO: BCAM Severo Ochoa accreditation SEV-2013-0323

We consider a system describing the long-time dynamics of an hydrodynamical, density-dependent flow under the effects of gravitational forces. We prove that if the Froude number is sufficiently small such system is globally well posed with respect to a $ H^s, \ s>1/2 $ Sobolev regularity. Moreover if the Froude number converges to zero we prove that the solutions of the aforementioned system converge (strongly) to a stratified three-dimensional Navier-Stokes system. No smallness assumption is assumed on the initial data.

Citation: Stefano Scrobogna. Derivation of limit equations for a singular perturbation of a 3D periodic Boussinesq system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 5979-6034. doi: 10.3934/dcds.2017259
References:
[1]

J.-P. Aubin, Un théoréme de compacité, C. R. Acad. Sci. Paris, 256 (1963), 5042-5044. Google Scholar

[2]

A. BabinA. Mahalov and B. Nicolaenko, Global splitting, integrability and regularity of 3D Euler and Navier-Stokes equations for uniformly rotating fluids, European J. Mech. B Fluids, 15 (1996), 291-300. Google Scholar

[3]

——, Global regularity of 3D rotating Navier-Stokes equations for resonant domains, Appl. Math. Lett., 13 (2000), 51–57. doi: 10.1016/S0893-9659(99)00208-6. Google Scholar

[4]

H. Bahouri, J. -Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 343, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7. Google Scholar

[5]

J.-M. Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Annales scientifiques de l'École Normale Supérieure, 14 (1981), 209-246 (fre). doi: 10.24033/asens.1404. Google Scholar

[6]

D. BreschD. Gérard-Varet and E. Grenier, Derivation of the planetary geostrophic equations, Arch. Ration. Mech. Anal., 182 (2006), 387-413. doi: 10.1007/s00205-006-0008-6. Google Scholar

[7]

F. Charve, Global well-posedness and asymptotics for a geophysical fluid system, Comm. Partial Differential Equations, 29 (2004), 1919-1940. doi: 10.1081/PDE-200043510. Google Scholar

[8]

——, Convergence of weak solutions for the primitive system of the quasigeostrophic equations, Asymptot. Anal., 42 (2005), 173–209. Google Scholar

[9]

F. Charve and V.-S. Ngo, Global existence for the primitive equations with small anisotropic viscosity, Rev. Mat. Iberoam., 27 (2011), 1-38. doi: 10.4171/RMI/629. Google Scholar

[10]

J.-Y. Chemin and N. Lerner, Flot de champs de vecteurs non lipschitziens et équations de Navier-Stokes, J. Differential Equations, 121 (1995), 314-328. doi: 10.1006/jdeq.1995.1131. Google Scholar

[11]

J.-Y. Chemin, À propos d'un probléme de pénalisation de type antisymétrique, J. Math. Pures Appl.(9), 76 (1997), 739-755. doi: 10.1016/S0021-7824(97)89967-9. Google Scholar

[12]

——, Perfect Incompressible Fluids, Oxford Lecture Series in Mathematics and its Applications, vol. 14, The Clarendon Press, Oxford University Press, New York, 1998, Translated from the 1995 French original by Isabelle Gallagher and Dragos Iftimie. Google Scholar

[13]

J.-Y. CheminB. DesjardinsI. Gallagher and E. Grenier, Fluids with anisotropic viscosity, M2AN Math. Model. Numer. Anal., 34 (2000), 315-335, Special issue for R. doi: 10.1051/m2an:2000143. Google Scholar

[14]

——, Anisotropy and dispersion in rotating fluids, Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. XIV (Paris, 1997/1998), Stud. Math. Appl., vol. 31, North-Holland, Amsterdam, 2002,171–192. doi: 10.1016/S0168-2024(02)80010-8. Google Scholar

[15]

——, Mathematical Geophysics, Oxford Lecture Series in Mathematics and its Applications, vol. 32, The Clarendon Press, Oxford University Press, Oxford, 2006, An introduction to rotating fluids and the Navier-Stokes equations. Google Scholar

[16]

B. Cushman-Roisin and J. -M. Beckers, Introduction to Geophysical Fluid Dynamics: Physical and Numerical Aspects, vol. 101, Academic Press, 2011. Google Scholar

[17]

H. Fujita and T. Kato, On the nonstationary Navier-Stokes system, Rend. Sem. Mat. Univ. Padova, 32 (1962), 243-260. Google Scholar

[18]

——, On the Navier-Stokes initial value problem. I, Arch. Rational Mech. Anal., 16 (1964), 269–315. doi: 10.1007/BF00276188. Google Scholar

[19]

I. Gallagher, Applications of Schochet's methods to parabolic equations, J. Math. Pures Appl.(9), 77 (1998), 989-1054. doi: 10.1016/S0021-7824(99)80002-6. Google Scholar

[20]

E. Grenier, Oscillatory perturbations of the Navier-Stokes equations, J. Math. Pures Appl.(9), 76 (1997), 477-498. doi: 10.1016/S0021-7824(97)89959-X. Google Scholar

[21]

D. Iftimie, The 3D Navier-Stokes equations seen as a perturbation of the 2D Navier-Stokes equations, Bull. Soc. Math. France, 127 (1999), 473-517. doi: 10.24033/bsmf.2358. Google Scholar

[22]

S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. doi: 10.1002/cpa.3160340405. Google Scholar

[23]

M. Paicu, Étude asymptotique pour les fluides anisotropes en rotation rapide dans le cas périodique, J. Math. Pures Appl.(9), 83 (2004), 163-242. doi: 10.1016/j.matpur.2003.10.001. Google Scholar

[24]

——, Équation periodique de Navier-Stokes sans viscosité dans une direction, Comm. Partial Differential Equations, 30 (2005), 1107–1140. doi: 10.1080/036053005002575529. Google Scholar

[25]

H. Poincaré, Sur la Précession Des Corps Déformables, Bulletin Astronomique, Serie I, 1910.Google Scholar

[26]

S. Schochet, Fast singular limits of hyperbolic PDEs, J. Differential Equations, 114 (1994), 476-512. doi: 10.1006/jdeq.1994.1157. Google Scholar

[27]

S. Scrobogna, Highly Rotating Fluids with Vertical Stratification for Periodic Data and Anisotropic Diffusion, to appear in Revista Matemática Iberoamericana.Google Scholar

[28]

K. Widmayer, Convergence to Stratified Flow for an Inviscid 3d Boussinesq System, http://arxiv.org/abs/1509.09216.Google Scholar

show all references

References:
[1]

J.-P. Aubin, Un théoréme de compacité, C. R. Acad. Sci. Paris, 256 (1963), 5042-5044. Google Scholar

[2]

A. BabinA. Mahalov and B. Nicolaenko, Global splitting, integrability and regularity of 3D Euler and Navier-Stokes equations for uniformly rotating fluids, European J. Mech. B Fluids, 15 (1996), 291-300. Google Scholar

[3]

——, Global regularity of 3D rotating Navier-Stokes equations for resonant domains, Appl. Math. Lett., 13 (2000), 51–57. doi: 10.1016/S0893-9659(99)00208-6. Google Scholar

[4]

H. Bahouri, J. -Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 343, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7. Google Scholar

[5]

J.-M. Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Annales scientifiques de l'École Normale Supérieure, 14 (1981), 209-246 (fre). doi: 10.24033/asens.1404. Google Scholar

[6]

D. BreschD. Gérard-Varet and E. Grenier, Derivation of the planetary geostrophic equations, Arch. Ration. Mech. Anal., 182 (2006), 387-413. doi: 10.1007/s00205-006-0008-6. Google Scholar

[7]

F. Charve, Global well-posedness and asymptotics for a geophysical fluid system, Comm. Partial Differential Equations, 29 (2004), 1919-1940. doi: 10.1081/PDE-200043510. Google Scholar

[8]

——, Convergence of weak solutions for the primitive system of the quasigeostrophic equations, Asymptot. Anal., 42 (2005), 173–209. Google Scholar

[9]

F. Charve and V.-S. Ngo, Global existence for the primitive equations with small anisotropic viscosity, Rev. Mat. Iberoam., 27 (2011), 1-38. doi: 10.4171/RMI/629. Google Scholar

[10]

J.-Y. Chemin and N. Lerner, Flot de champs de vecteurs non lipschitziens et équations de Navier-Stokes, J. Differential Equations, 121 (1995), 314-328. doi: 10.1006/jdeq.1995.1131. Google Scholar

[11]

J.-Y. Chemin, À propos d'un probléme de pénalisation de type antisymétrique, J. Math. Pures Appl.(9), 76 (1997), 739-755. doi: 10.1016/S0021-7824(97)89967-9. Google Scholar

[12]

——, Perfect Incompressible Fluids, Oxford Lecture Series in Mathematics and its Applications, vol. 14, The Clarendon Press, Oxford University Press, New York, 1998, Translated from the 1995 French original by Isabelle Gallagher and Dragos Iftimie. Google Scholar

[13]

J.-Y. CheminB. DesjardinsI. Gallagher and E. Grenier, Fluids with anisotropic viscosity, M2AN Math. Model. Numer. Anal., 34 (2000), 315-335, Special issue for R. doi: 10.1051/m2an:2000143. Google Scholar

[14]

——, Anisotropy and dispersion in rotating fluids, Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. XIV (Paris, 1997/1998), Stud. Math. Appl., vol. 31, North-Holland, Amsterdam, 2002,171–192. doi: 10.1016/S0168-2024(02)80010-8. Google Scholar

[15]

——, Mathematical Geophysics, Oxford Lecture Series in Mathematics and its Applications, vol. 32, The Clarendon Press, Oxford University Press, Oxford, 2006, An introduction to rotating fluids and the Navier-Stokes equations. Google Scholar

[16]

B. Cushman-Roisin and J. -M. Beckers, Introduction to Geophysical Fluid Dynamics: Physical and Numerical Aspects, vol. 101, Academic Press, 2011. Google Scholar

[17]

H. Fujita and T. Kato, On the nonstationary Navier-Stokes system, Rend. Sem. Mat. Univ. Padova, 32 (1962), 243-260. Google Scholar

[18]

——, On the Navier-Stokes initial value problem. I, Arch. Rational Mech. Anal., 16 (1964), 269–315. doi: 10.1007/BF00276188. Google Scholar

[19]

I. Gallagher, Applications of Schochet's methods to parabolic equations, J. Math. Pures Appl.(9), 77 (1998), 989-1054. doi: 10.1016/S0021-7824(99)80002-6. Google Scholar

[20]

E. Grenier, Oscillatory perturbations of the Navier-Stokes equations, J. Math. Pures Appl.(9), 76 (1997), 477-498. doi: 10.1016/S0021-7824(97)89959-X. Google Scholar

[21]

D. Iftimie, The 3D Navier-Stokes equations seen as a perturbation of the 2D Navier-Stokes equations, Bull. Soc. Math. France, 127 (1999), 473-517. doi: 10.24033/bsmf.2358. Google Scholar

[22]

S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. doi: 10.1002/cpa.3160340405. Google Scholar

[23]

M. Paicu, Étude asymptotique pour les fluides anisotropes en rotation rapide dans le cas périodique, J. Math. Pures Appl.(9), 83 (2004), 163-242. doi: 10.1016/j.matpur.2003.10.001. Google Scholar

[24]

——, Équation periodique de Navier-Stokes sans viscosité dans une direction, Comm. Partial Differential Equations, 30 (2005), 1107–1140. doi: 10.1080/036053005002575529. Google Scholar

[25]

H. Poincaré, Sur la Précession Des Corps Déformables, Bulletin Astronomique, Serie I, 1910.Google Scholar

[26]

S. Schochet, Fast singular limits of hyperbolic PDEs, J. Differential Equations, 114 (1994), 476-512. doi: 10.1006/jdeq.1994.1157. Google Scholar

[27]

S. Scrobogna, Highly Rotating Fluids with Vertical Stratification for Periodic Data and Anisotropic Diffusion, to appear in Revista Matemática Iberoamericana.Google Scholar

[28]

K. Widmayer, Convergence to Stratified Flow for an Inviscid 3d Boussinesq System, http://arxiv.org/abs/1509.09216.Google Scholar

[1]

Mathieu Desbrun, Evan S. Gawlik, François Gay-Balmaz, Vladimir Zeitlin. Variational discretization for rotating stratified fluids. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 477-509. doi: 10.3934/dcds.2014.34.477

[2]

Daoyuan Fang, Ting Zhang, Ruizhao Zi. Dispersive effects of the incompressible viscoelastic fluids. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5261-5295. doi: 10.3934/dcds.2018233

[3]

Miroslav Bulíček, Eduard Feireisl, Josef Málek, Roman Shvydkoy. On the motion of incompressible inhomogeneous Euler-Korteweg fluids. Discrete & Continuous Dynamical Systems - S, 2010, 3 (3) : 497-515. doi: 10.3934/dcdss.2010.3.497

[4]

Nicolas Crouseilles, Mohammed Lemou, SV Raghurama Rao, Ankit Ruhi, Muddu Sekhar. Asymptotic preserving scheme for a kinetic model describing incompressible fluids. Kinetic & Related Models, 2016, 9 (1) : 51-74. doi: 10.3934/krm.2016.9.51

[5]

Colette Guillopé, Zaynab Salloum, Raafat Talhouk. Regular flows of weakly compressible viscoelastic fluids and the incompressible limit. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 1001-1028. doi: 10.3934/dcdsb.2010.14.1001

[6]

Alberto Bressan. Impulsive control of Lagrangian systems and locomotion in fluids. Discrete & Continuous Dynamical Systems - A, 2008, 20 (1) : 1-35. doi: 10.3934/dcds.2008.20.1

[7]

Juliana Honda Lopes, Gabriela Planas. Well-posedness for a non-isothermal flow of two viscous incompressible fluids. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2455-2477. doi: 10.3934/cpaa.2018117

[8]

Michela Eleuteri, Elisabetta Rocca, Giulio Schimperna. On a non-isothermal diffuse interface model for two-phase flows of incompressible fluids. Discrete & Continuous Dynamical Systems - A, 2015, 35 (6) : 2497-2522. doi: 10.3934/dcds.2015.35.2497

[9]

M. Bulíček, P. Kaplický. Incompressible fluids with shear rate and pressure dependent viscosity: Regularity of steady planar flows. Discrete & Continuous Dynamical Systems - S, 2008, 1 (1) : 41-50. doi: 10.3934/dcdss.2008.1.41

[10]

Hyeong-Ohk Bae, Hyoungsuk So, Yeonghun Youn. Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth. Networks & Heterogeneous Media, 2018, 13 (3) : 479-491. doi: 10.3934/nhm.2018021

[11]

Paolo Secchi. An alpha model for compressible fluids. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 351-359. doi: 10.3934/dcdss.2010.3.351

[12]

Peter Constantin. Transport in rotating fluids. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 165-176. doi: 10.3934/dcds.2004.10.165

[13]

Y. Charles Li. Chaos phenotypes discovered in fluids. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1383-1398. doi: 10.3934/dcds.2010.26.1383

[14]

D. Bresch, B. Desjardins, D. Gérard-Varet. Rotating fluids in a cylinder. Discrete & Continuous Dynamical Systems - A, 2004, 11 (1) : 47-82. doi: 10.3934/dcds.2004.11.47

[15]

Vincent Giovangigli, Lionel Matuszewski. Structure of entropies in dissipative multicomponent fluids. Kinetic & Related Models, 2013, 6 (2) : 373-406. doi: 10.3934/krm.2013.6.373

[16]

Nathan Glatt-Holtz, Mohammed Ziane. Singular perturbation systems with stochastic forcing and the renormalization group method. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1241-1268. doi: 10.3934/dcds.2010.26.1241

[17]

Chris Guiver. The generalised singular perturbation approximation for bounded real and positive real control systems. Mathematical Control & Related Fields, 2019, 9 (2) : 313-350. doi: 10.3934/mcrf.2019016

[18]

Marina Ghisi, Massimo Gobbino. Hyperbolic--parabolic singular perturbation for mildly degenerate Kirchhoff equations: Global-in-time error estimates. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1313-1332. doi: 10.3934/cpaa.2009.8.1313

[19]

M. Bulíček, Josef Málek, Dalibor Pražák. On the dimension of the attractor for a class of fluids with pressure dependent viscosities. Communications on Pure & Applied Analysis, 2005, 4 (4) : 805-822. doi: 10.3934/cpaa.2005.4.805

[20]

M. Berezhnyi, L. Berlyand, Evgen Khruslov. The homogenized model of small oscillations of complex fluids. Networks & Heterogeneous Media, 2008, 3 (4) : 831-862. doi: 10.3934/nhm.2008.3.831

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (29)
  • HTML views (75)
  • Cited by (0)

Other articles
by authors

[Back to Top]